Connecticut, 2010

Strong Wind in Connecticut, September 30, 2010

September 30, 2010 · NWS OKX · 1 event in 1 county or zone

A strong low pressure system approached from the south. A warm front passed to the north of the area.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A strong low pressure system approached from the south. A warm front passed to the north of the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Sep 30, 3:42 PM EST, 18 minutes earlier.

Area forecast discussion, Sep 30, 3:42 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
442 PM EDT THU SEP 30 2010

.SYNOPSIS...
A FRONTAL BOUNDARY WILL BE SITUATED ACROSS THE TRI STATE AREA THIS
EVENING. LOW PRESSURE WILL APPROACH FROM THE SOUTH LATER TONIGHT AND
PASS NEARBY TO THE EAST ON FRIDAY. CANADIAN HIGH PRESSURE BUILDS IN
DURING THE WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AXIS OF HEAVIEST PRECIPITATION IS EXPECTED TO SHIFT EAST TONIGHT AS
LOW PRESSURE TO THE NORTH HEADS EAST...DRAGGING A FRONTAL BOUNDARY
THROUGH THE CWA. FLOOD WATCH WILL REMAIN UP...WITH AN ADDITIONAL 2
TO 3 INCHES OF RAINFALL POSSIBLE TONIGHT. HIGHEST AMOUNTS ACROSS THE
WESTERN ZONES. PLEASE REFER TO THE HYDROLOGY SECTION BELOW FOR MORE
DETAILS.

ELEVATED INSTABILITY STILL A POSSIBILITY BASED ON MUCAPE TRENDS AND
FORECAST VALUES...SO WILL LEAVE IN A CHANCE OF THUNDERSTORMS.
FORECAST BUFKIT PROFILES CONTINUE TO SHOW SOME LOW LEVEL VEERING
WITH SOME WIND SHEAR AT LEAST THROUGH THE EVENING HOURS...SO WILL
HAVE TO KEEP AN EYE OUT FOR THE POSSIBILITY OF ROTATING LOW TOPPED
CELLS.

STRONGEST WIND GUSTS SHOULD COME ALONG WITH HEAVY DOWNPOURS. TAKING
70 PERCENT OF FORECAST 925MB WINDS...DO NOT HAVE HIGH ENOUGH
CONFIDENCE TO DOWNGRADE THE HIGH WIND WARNING TO A WIND
ADVISORY...BUT FEELING IS THAT BEST CHANCE OF MEETING THE CRITERIA
WOULD BE OVER THE EASTERNMOST ZONES. FARTHER WEST...CONSIDERATION
WAS GIVEN TO THE WEAKENED STATE OF SOME TREES DUE TO RECENT
EVENTS...PLUS MOIST SOIL DUE TO HEAVY RAINFALL. WIND
WARNING/ADVISORIES WILL THEREFORE REMAIN AS THEY ARE.

ADDITIONALLY...DEVELOPING STRONGER ONSHORE FLOW WILL RESULT IN HIGH
BREAKING WAVES ALONG THE ATLANTIC BEACHES TONIGHT...PRODUCING BEACH
EROSION AND OVER WASH...THE HIGH SURF ADVISORY IS CONTINUED AS A
RESULT...BUT MAY NEED TO BE EXTENDED INTO FRIDAY MORNING.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
LOW PRESSURE APPROACHES FROM THE SOUTH...PASSING JUST SOUTHEAST OF
THE CWA. LOOKS LIKE GFS MAY BE TOO QUICK TO END PRECIP. RAIN STILL
LIKELY THROUGH THE MORNING HOURS OF FRIDAY...THEN TAPERING TO A
CHANCE OF SHOWERS IN THE AFTERNOON...EXCEPT FAR EASTERN ZONES WHERE
SHOWERS SHOULD REMAIN LIKELY.

THERE IS SOME UNCERTAINTY WITH THE TIMING OF THE END OF A HIGH WIND
THREAT...AS SOME MODELS SUGGEST IT MAY LAST THROUGH FRIDAY
MORNING...THIS WILL NEED TO BE REEVALUATED TONIGHT.

HIGH PRESSURE THEN BUILDS IN FRIDAY NIGHT INTO SATURDAY...DRYING US
OUT WITH SLIGHTLY COOLER THAN NORMAL TEMPERATURES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
BOTH ECMWF AND GFS CLOSE OFF AN H5 LOW SOUTHEAST OF THE REGION AND
DRIFT IT SLOWLY EASTWARD THROUGHOUT MOST OF NEXT WEEK. AT THE
SURFACE...HIGH PRESSURE SHOULD KEEP THINGS DRY ON SUNDAY. THEN...A
SERIES OF COASTAL LOWS ARE PROGGED TO DEVELOP AND TRACK GENERALLY
SOUTHEAST OF THE AREA. BUMPED UP POPS TO CHANCE RANGE ON MONDAY IN
DEFERENCE TO THE LATEST ECMWF RUN...WHICH TRACKS A COASTAL LOW AND
ASSOCIATED PRECIP CLOSER THAN PREVIOUS RUNS. GFS IS CONSIDERABLY
DRIER...ESPECIALLY EARLY IN THE EXTENDED PERIOD.

TEMPS AVERAGING SLIGHTLY BELOW NORMAL WITH CONSIDERABLE CLOUDS
AROUND TO KEEP HIGHS DOWN NEXT WEEK.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
MULTIPLE WAVES OF LOW PRESSURE WILL MOVE NORTHWARD LATE THIS
AFTERNOON INTO FRI MORNING. THE FIRST OF THESE WILL BYPASS THE
AREA...BUT THE NEXT TWO SHOULD FINALLY BRING INCREASING
WIND AND HEAVY RAIN WITH WIDESPREAD IFR/LOCAL LIFR CONDITIONS
TONIGHT INTO FRI MORNING...WITH ONLY SLOW IMPROVEMENT
FRI AFTERNOON.

TIMING OF RAIN ONSET STILL LOW CONFIDENCE AS RAIN BANDS OVER THE
MID ATLANTIC ARE SHOWING LITTLE EASTWARD PROGRESS...BUT WINDS HAVE
ALREADY INCREASED TO 20-25KT WITH G35-40KT OVER SOUTHERN NJ AND
DELMARVA...AND SHOULD DO THE SAME LATE THIS AFTERNOON INTO THIS
EVENING...ESPECIALLY AT THE COASTAL TERMINALS. RAIN AND
WIND...ALSO LLWS...SHOULD REACH THEIR PEAK LATER THAN PREVIOUSLY
FORECAST...FROM ABOUT 03Z-08Z AT THE NYC METRO TERMINALS...AS THE
NEXT WAVE OF LOW PRESSURE APPROACHES LATER TONIGHT AND ITS
ASSOCIATED LOW LEVEL WIND SPEED MAX PASSES OVERHEAD.

VERY LOW CONFIDENCE FORECAST LATE TONIGHT INTO FRI. A THIRD LOW
DIRECTLY TRACEABLE TO THE REMNANTS OF TROPICAL STORM NICOLE SHOULD
PASS NEAR OR JUST EAST OF THE AREA...WITH TIMING AND PLACEMENT
UNCERTAIN. MOST LIKELY SCENARIO IS FOR RAIN WITH SUB-VFR
CONDITIONS TO CONTINUE UNTIL AT LEAST MIDDAY FRI AS A GUSTY N-NW
FLOW GRADUALLY TAKES HOLD.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AN UNSCHEDULED AMENDMENT POSSIBLE AS VFR
CONDITIONS HAVE LASTED LONGER THAN EXPECTED.

KLGA FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KISP FCSTER COMMENTS: UNSCHEDULED AMENDMENT NECESSARY FOR
IMPROVEMENT TO VFR.

.OUTLOOK FOR 18Z FRIDAY THROUGH MONDAY...
FRI...POSSIBLE IMPROVEMENT TO VFR LATE FROM NYC TERMINALS
NORTH/WEST. GUSTY N-NW WINDS.

FRI NIGHT...LEFTOVER SUB-VFR CONDITIONS...MAINLY EAST OF NYC
METRO...BECOMING VFR. GUSTY NW WINDS.

SAT-MON...VFR.

TUE...SUB-VFR POSSIBLE ESPECIALLY AT NIGHT.

&&

.MARINE...
OCCASIONAL GUSTS TO AROUND 50KT REMAIN POSSIBLE TONIGHT...BUT NOT
ENOUGH CONFIDENCE TO UPGRADE TO A STORM WARNING...SO WILL LEAVE GALE
WARNINGS AS THEY ARE. THEY MAY NEED TO BE EXTENDED LONGER IN TIME AS
THERE IS IS SOME UNCERTAINTY WITH THE DURATION OF THE STRONGEST
WINDS. SOME MODELS SUGGEST THE POTENTIAL OF GALES LASTING A FEW
HOURS LONGER THAN FORECAST.

SEAS WILL BUILD TO AROUND 15 FT ON THE OCEAN TONIGHT...AND WILL BE
ROUGH ON THE REST OF THE WATERS.

NW FLOW DEVELOPS OVER THE WEEKEND WITH SCA CONDITIONS LINGERING ON
THE OCEAN. A SERIES OF DISTURBANCES WILL LIKELY RESULT IN AN
EXTENDED PERIOD OF SCA CRITERIA SEAS ON ATLANTIC WATERS IN THE
SATURDAY NIGHT THROUGH TUESDAY TIME FRAME. IN ADDITION TO ROUGH
SEAS...WINDS MAY GUST TO SCA LEVELS SUNDAY AFTERNOON.

&&

.HYDROLOGY...
AN AVERAGE OF 1 TO 3 INCHES OF RAINFALL HAS FALLEN AS OF 20Z. AN
ADDITIONAL 2 TO 3 INCHES OF RAINFALL IS EXPECTED THROUGH
FRIDAY...WITH THE HEAVIEST RAINFALL FALLING THROUGH FRIDAY MORNING.
STORM TOTAL RAINFALL FORECAST RANGES MOSTLY 2 1/2 TO 4 1/2
INCHES...WITH THE POTENTIAL OF UP TO 6 INCHES FOR ISOLATED LOCATIONS
THAT RECEIVE CONVECTIVE DOWNPOURS. HIGHEST AMOUNTS GENERALLY ACROSS
THE WESTERN HALF OF THE TRI STATE AREA. IMPACTS WOULD BE SHARP RISES
OF SMALLER RIVERS AND STREAMS AND THE POTENTIAL OF FLASH FLOODING IN
URBAN AREAS.

&&

.TIDES/COASTAL FLOODING...
HIGH SURF WILL LEAD TO BEACH EROSION AND WASH OVERS ALONG THE
OCEAN...ESPECIALLY NEAR THE TIMES OF HIGH TIDE TONIGHT. WITH HIGH
TIDES RUNNING GENERALLY BETWEEN 2-3AM...THE MOST SUSCEPTIBLE AREAS
TO COASTAL FLOODING ON LONG ISLAND WILL BE ACROSS SUFFOLK COUNTY DUE
TO THE HIGHER LIKELIHOOD OF CONTINUED SOUTHERLY WINDS.

GUIDANCE CONTINUES TO FALL SHORT OF MINOR FLOODING THRESHOLD ACROSS
ALL AREAS WITH THIS STORM...BUT BEARS WATCHING DUE TO THE ANOMALOUS
SOUTHERLY FLOW...SO EVEN PARTS OF LONG ISLAND SOUND WILL NEED TO BE
CLOSELY MONITORED OVERNIGHT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING UNTIL 10 AM EDT FRIDAY FOR CTZ007-008-011-
     012.
     FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR CTZ005>012.
     HIGH WIND WARNING UNTIL 6 AM EDT FRIDAY FOR CTZ005-006-009-010.
NY...HIGH WIND WARNING UNTIL 10 AM EDT FRIDAY FOR NYZ079-081.
     FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR NYZ067>081.
     WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NYZ067.
     HIGH WIND WARNING UNTIL 6 AM EDT FRIDAY FOR NYZ068>078-080.
     HIGH SURF ADVISORY UNTIL 6 AM EDT FRIDAY FOR NYZ075>077-080-
     081.
NJ...FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR NJZ002>006-011.
     WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NJZ002.
     HIGH WIND WARNING UNTIL 6 AM EDT FRIDAY FOR NJZ003>006-011.
MARINE...GALE WARNING UNTIL 10 AM EDT FRIDAY FOR ANZ330-340-345-350.
     GALE WARNING UNTIL 6 AM EDT FRIDAY FOR ANZ335-338-353-355.

&&

SYNOPSIS...JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...MAS
AVIATION...GOODMAN
MARINE...JC/MAS
HYDROLOGY...JC/FIG
TIDES/COASTAL FLOODING...JC/MAS
Hazardous weather outlook, Sep 30, 4:05 AM EST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
505 AM EDT THU SEP 30 2010

CTZ007-008-011-012-NYZ079-010915-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
505 AM EDT THU SEP 30 2010

...FLOOD WATCH IN EFFECT THROUGH LATE FRIDAY NIGHT...
...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-NYZ067-010915-
WESTERN PASSAIC-ORANGE-
505 AM EDT THU SEP 30 2010

...FLOOD WATCH IN EFFECT THROUGH LATE FRIDAY NIGHT...
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-009-010-NJZ003>006-011-NYZ068>074-078-010915-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
NORTHWESTERN SUFFOLK-
505 AM EDT THU SEP 30 2010

...FLOOD WATCH IN EFFECT THROUGH LATE FRIDAY NIGHT...
...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-010915-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
505 AM EDT THU SEP 30 2010

...GALE WARNING IN EFFECT UNTIL 10 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-353-355-010915-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
505 AM EDT THU SEP 30 2010

...GALE WARNING IN EFFECT UNTIL 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075>077-080-010915-
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
505 AM EDT THU SEP 30 2010

...FLOOD WATCH IN EFFECT THROUGH LATE FRIDAY NIGHT...
...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT
FRIDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WARNING.
   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ081-010915-
SOUTHEASTERN SUFFOLK-
505 AM EDT THU SEP 30 2010

...FLOOD WATCH IN EFFECT THROUGH LATE FRIDAY NIGHT...
...HIGH SURF ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT
FRIDAY...
...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH SURF ADVISORY.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Northern New Haven

When
September 30, 4:00 PM EST to 9:00 PM EST
Where
Northern New Haven forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$500,000
Reported by
Newspaper
Coordinates
41.443, -72.965 (the zone’s center; the record gives no point)

Strong winds downed a tree that fell on wires on Sudbury Street at 8:30 pm. In addition, a tree fell on an unoccupied car near 213 Walnut street around 7 pm. Several additional trees were downed across the city of Waterbury. A tree was blown over due to strong winds. The tree fell onto a house at 62 Cedar Lane in Beacon Falls.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2010Every state in 2010This day in weather historyWarnings in Connecticut, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260614.